CSN Login
Members Online: 16

extreme fatique from carbo/taxol

VictoriaSF
Posts: 165
Joined: Dec 2010

hi,
i would like to know if anybody else had extreme fatique from carbo/taxol.
i am half way - 3 treatments down, 3 more to go and fatique and neuropathy getting progressivly worse.
Fatique is killing me, especially being high energetic person on regulat basis, i feel like a log, can not do anything, even write an email takes a lot from me.
how to make it better?
last time my onco though it is due to low white blood cells and i got neylasta shot this time, but it is not made any better.

are there any medications for fatique?

thank you
V

Mwee's picture
Mwee
Posts: 1313
Joined: Nov 2009

I had extreme fatique with carbo/taxol. I'm also an "energizer bunny" type and I'm sorry to tell you that you have to learn to give into that fatique and rest. You're halfway through and you can do this!
(((HUGS))) Maria

kayandok
Posts: 1223
Joined: Jun 2008

Yes, all chemo can give you fatigue. It's part of the package. I have to say that I did sail through the first line, and now count my lucky stars. The treatments after that have all brought on fatigue to one degree or another. Hang in there and tell yourself it is not going to last forever. As the toxins leave your body, the fatigue will too.
Take care,
kathleen

mopar
Posts: 1948
Joined: May 2003

Fatigue is definitely common. For me, it had to do with the low blood pressure as a result of the chemo. My BP is low anyway (normal for me is around 106/65). But during chemo it went as low as 82/60! It was scary - couldn't get oxygen to my brain, so I felt like passing out, especially when I stood up. Heart rate was rapid, couldn't walk two steps. So, once I figured it out, I was prepared - gathered up some salty food such as little bits of potatoe chips that I ate slowly. Or even whole grain crackers with salt. A sip or two of coffee, or even hot chocolate, anything with a little caffiene. Then when I was able to, I walked a few steps at a time, and that brought up my BP also.

Of course, the low blood counts, low iron, can cause the fatigue as well. It will pass. And I took B-6 and L-Glutamine for the neuropathy. It helped a great deal.

Sending hugs and prayers that you feel better soon.
Monika

kikz's picture
kikz
Posts: 1266
Joined: Jun 2010

I had three infusions of carbo/taxol prior to my surgery. I felt sick, had loss of appetite, general ickiness and some fatigue but not as bad as the cisplatin/taxol after surgery. I think that nearly did me in.

Karen

VictoriaSF
Posts: 165
Joined: Dec 2010

thank you ladies for support,
it is just such a foreign feeling for me and i can not take it
plus neuropathy is horrible, feels like i want to crawl out of my body.
i do take B6 and turmeric and magnezium, but not really helping much...

will do best to hang in there....

hugs
v

anicca's picture
anicca
Posts: 324
Joined: Dec 2010

I also had extreme fatigue. We bought a recliner, and I basically spent all my time there except for the weekends when I somehow managed to work. I was always short of breath on the ice, and even had to sit down while giving a lesson a few times. My strategy was to conserve all my energy for work, so I really did nothing else, except make my own breakfast. Even going up the stairs was tiring to me, I was always out of breath from just one flight, and I usually run up stairs. I know what you mean about "even write an email." I got an iPhone and used it most of them time from the recliner instead of sitting at the computer. I think my fatigue was largely from low hematocrit, hemoglobin and red cell count. I took an iron supplement every night, as instructed, and managed to stay just above the danger level, but I was so short of breath, it felt like pneumonia. Strangely, I began to feel a little better after cycle 4. I think it may have been because I began chemo 2 weeks after my surgery, and hadn't really recovered from the surgery until around the 4th cycle. Maybe the same thing applies to you.

clamryn's picture
clamryn
Posts: 508
Joined: Jun 2010

Victoria....I definitely had fatigue fatigue fatigue. And it got worse each time. After the 5th round, I told my daughter I couldn't do it anymore. But she said, "Mom you only have one more to go. So I did it and I made it and YOU will too.
I would get home and just fall into the bed. My daughter would wake me up to make sure I would eat something. But I didn't want to do anything but lay in the bed. I did work at the time and I went to work everyday but it was very hard for me. I would get my treatment on a Tuesday and the fatigue would kick in on Saturday. Thank goodness for weekends. I would have never made it.

You can do it Victoria.
(((hugs to you))))
Linda

Hissy_Fitz's picture
Hissy_Fitz
Posts: 1869
Joined: Sep 2009

Taxol is the worst. I had 17 straight months of Taxol and it made me limp as a dishrag. I slept 12 hours a night, plus took at least one nap a day while I was on it. I had my last dose at the end of Jan and still haven't gotten back up to speed.

I don't know anything to do except let it take its course.

Carlene

VictoriaSF
Posts: 165
Joined: Dec 2010

i guess there is no way out.... just need to give in and let it ride it course.
but if any of you know any food or vitamins to help - please let me know,
it is killing me and stressing me out, and making me depressed -i am just laying or sitting like a log,

hugs
Victoria

nancy591's picture
nancy591
Posts: 1059
Joined: Sep 2009

This conversation makes me feel better. I've been on Taxol alone and it is really wiping me out. I thought it was just me...or my elevated liver enzymes. I've been back on chemo since January 2010 and this is the first time since then that I've been sooooo tired. I am needing to rest way to much. Thank goodness the kids have a full day of school.

joan60's picture
joan60
Posts: 90
Joined: Sep 2010

Hi Victoria,
I'm on my 6th treatment of carbo/taxol, I've felt good through the fifth and then the chemo truck pulled into my driveway and hit me. I've never felt so tired in my life. I felt good for 3 days, then on day 4 & 5 is when it hit. All I can say is lay down and listen to your body, I know how hard that is because I'm a go person and my body has sat more than it ever has in 50 years. Enjoy the high energy days and plan your down days to what is important as house work can wait. Take care and try to stay strong and keep smiling!!!!
Joan

pattysoo's picture
pattysoo
Posts: 173
Joined: Oct 2010

Does your cancer facility have a nutritionist on board for support services? That person could help you with the correct supplements and their dosage...maybe. Just a thought. I hated the fatigue, but learned to use my good days to shore myself up for the bad ones. I spent LOTS of time on the couch watching movies...I was even too tired to follow the structure of a book and my eyes went all wonky too. I made sure to walk every day and I think that made a big difference. These are potent drugs (poisons). Please be patient with yourself. And you're halfway done!

VictoriaSF
Posts: 165
Joined: Dec 2010

thank you ladies for all your comments,i will ask for nutritionist next week i am at the hospital to see my onco doctor.i am sure she will alsoask for blood test to see my white cells count as it has been low.

best
v

lindachris's picture
lindachris
Posts: 175
Joined: Aug 2007

My wife Linda also was pretty wiped out with that regimen. She's had 3 different combinations, maybe 4 if you count IP Taxol. But there were days when she just laid there, feeling half sick, and not caring about too much. Even living. But especially around the middle rounds it is tough because the end is not quite in sight.

But please do hang in there. Take what you can in terms of nourishment. I know if she expressed interest in anything, any kind of food or drink, my little fanny would run and get it. Those windows are important to open before they close. Your body's telling you something. And it's not like dieting is your biggest concern. Especially on the second round with Cisplatin/Gemzar she got quite thin and it was everything I could do to get her to eat.

Right now she's in remission. Been in treatment since 2005 and the cancer has responded to chemo each time. We're hoping obviously/wishing it would just go away. But not sure that's something we can expect.

I wish you well and hope you find a funny show or something to hold you through the worst moments. And prayer for the really tough times.

Chris

VictoriaSF
Posts: 165
Joined: Dec 2010

thank you Chris
i am wishing all the best for your wife and you.
best
victoria

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network